MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT ANGLED INSERTER; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US SUMMIT ANGLED INSERTER; HIP INSTRUMENTS : IMPACTORS
Catalog Number 257005125
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 25mm drill bit bent during screw preparation.Both stem inserters mush roomed out during stem insertion.Surgeon was required to knock the inserters out of the shoulder of the stem after insertion.There was a concern that the greater trochanter was fractured.Surgical delay unknown.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that 25mm drill bit bent during screw preparation.Both stem inserters mushroomed out during stem insertion.Surgeon was required to knock the inserters out of the shoulder of the stem after insertion.There was a concern that the greater trochanter was fractured.Surgical delay unknown.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that summit angled inserter was severely deformed from the shaft near the tip, the reported allegation can be confirmed.The observed condition of the device can attributed to a combination of heavy use and unintended impaction forces while the device is not fully seated on its mating device.The overall complaint was confirmed as the observed condition of the summit angled inserter would have contributed to the complained issue based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT ANGLED INSERTER
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18901736
Report Number1818910-2024-05743
Device Sequence Number9050026
Product Code HWR
UDI-Device Identifier10603295143222
UDI-Public10603295143222
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257005125
Device Lot NumberCV175759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer03/21/2024
03/27/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date03/24/2024
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight85 KG